Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 5, 2007, 11:42 AM CDT for Greeley County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 11:42 AM CDT (16:42 UTC)
- Expired
- May 5, 2007, 12:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Greeley County, NE
The radar
The Grand Island radar (KUEX), 158 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 9:51 AM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 051642 SVRGID NEC077-051715- /O.NEW.KGID.SV.W.0045.070505T1642Z-070505T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1142 AM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GREELEY COUNTY IN CENTRAL NEBRASKA * UNTIL 1215 PM CDT * AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GREELEY...OR ABOUT 34 MILES SOUTHEAST OF BURWELL...AND MOVING NORTH AT 65 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TONIGHT. LAT...LON 4147 9871 4144 9847 4213 9829 4217 9859 $$ HEINLEIN
1 follow-up statement
000 WWUS53 KGID 051655 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1154 AM CDT SAT MAY 5 2007 NEC077-051715- /O.CON.KGID.SV.W.0045.000000T0000Z-070505T1715Z/ GREELEY NE- 1154 AM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR CENTRAL GREELEY COUNTY... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF GREELEY...OR ABOUT 34 MILES EAST OF BURWELL...MOVING NORTH AT 65 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TONIGHT. LAT...LON 4147 9871 4144 9847 4213 9829 4217 9859 $$ HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:32 AM CDT, 10 minutes earlier.
Area forecast discussion, May 5, 11:32 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1132 AM CDT SAT MAY 5 2007
.DISCUSSION...WILL KEEP THIS SHORT DUE TO DEVELOPING WEATHER.
POTENTIALLY DANGEROUS TORNADIC SITUATION IN PLACE ACROSS THE
CENTRAL/SOUTHERN PLAINS TODAY WITH VERY MOIST AND UNSTABLE AIRMASS
LOADED WITH SHEAR. WILL BE ISSUING QUICK UPDATE TO THE ZONES TO
CLEAN UP MORNING WORDING...OTHERWISE THINGS ON TRACK WITH FLASH
FLOOD WATCH AND WIND ADVISORY OVER MANY OF THE COUNTIES.
PREVIOUS DISCUSSION ISSUED AT 431 AM CDT SAT MAY 5
.DISCUSSION...SEVERE WEATHER LATE NIGHT...ON GOING...AND INTO THE
SUNDAY THE MAIN ISSUE.
LIMITED TIME FOR MUCH TO SAY. OUTBREAK OF SEVERE WEATHER TODAY
WITH SHEAR PROFILES IN GREAT SHAPE. WILL HIT ALL PUBLIC PRODUCTS
HARD WITH SIGNIFICANT SEVERE RISK TODAY.
WIND ADVISORY POSTED FOR TODAY...AS SOUTHEAST CRANK THIS
AFTERNOON. TIGHT GRADIENT ENOUGH TO OVERCOME CLOUD COVER ISSUES
TODAY. SOUTHEAST WINDS OF 25 TO 35 MPH WILL BE NOTED...ESPECIALLY
DURING THE LATE AFTERNOON.
HYRDO-WISE...PUSHED THE FLASH FLOOD WATCH THROUGH SATURDAY WITH A
REPEAT SCENARIO SATURDAY NIGHT. LOCALLY IN EXCESS OF 2 INCHES OF
RAIN WILL FALL IN SOME SPOTS.
SUNDAY LOOKING ROUND 3 AS UPPER TROUGH INCHES SLOWLY EAST. COULD
SET UP FOR A SIGNIFICANT SQUALL LINE TYPE EVENT LATE SUNDAY
AFTERNOON AND EVENING.
NO CHANGES TO BEYOND. GOTTA GO.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NEZ060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ005>007-017>019.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ005>007-017>019.
&&
19Hazardous weather outlook, May 5, 5:31 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 531 AM CDT SAT MAY 5 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 531 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY AND TONIGHT. THIS OUTBREAK OF SEVERE WEATHER INCLUDES LARGE HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS OVER 70 MPH...AND TORNADOES. THERE IS THE POTENTIAL FOR A FEW STRONG...LONGER TRACK TORNADOES...ESPECIALLY BETWEEN 3 PM AND 11 PM TODAY. IN ADDITION...WIDESPREAD RAINFALL THE NEXT 24 HOURS WILL AGGRAVATE CONDITIONS IN ALREADY FLOODED AREAS...AND MAY RESULT IN FLASH FLOODING ELSEWHERE. A FLASH FLOOD WATCH IS POSTED FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH TONIGHT. FINALLY...SOUTHEAST WINDS OF 25 TO 35 MPH WILL BE NOTED LATE THIS AFTERNOON AND EARLY THIS EVENING. A WIND ADVISORY IS POSTED FOR AREAS OF SOUTH CENTRAL NEBRASKA ALONG AND SOUTH OF STATE HIGHWAY 92...AND FOR ALL OF NORTH CENTRAL KANSAS FROM NOON THROUGH 7 PM TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE ONGOING ACROSS A LARGE PART OF THE AREA EARLY SUNDAY MORNING...AND MAY BE SEVERE. THE MAIN HAZARD EARLY SUNDAY WILL BE LARGE HAIL. LATER IN THE DAY...YET ONE MORE ROUND OF SEVERE WEATHER IS EXPECTED. THIS TIME...A SQUALL LINE MAY EVENTUALLY EVOLVE LATE SUNDAY AFTERNOON...AND ROLL ACROSS THE AREA SUNDAY EVENING. THE RISK FOR HIGH WINDS...LARGE HAIL...FLOODING RAINS...AND ISOLATED TORNADOES IS FORECAST FOR SUNDAY. THE RISK IS HIGHER FOR AREAS ALONG AND EAST OF HIGHWAY 281. THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS MONDAY THROUGH FRIDAY. AT THIS TIME...IT APPEARS THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER THE REST OF THE WEEK IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH SATURDAY NIGHT. SPOTTER GROUPS SHOULD EXPECT SEVERAL SEVERE WEATHER WATCHES THROUGH TONIGHT...AND BE ALERT TO THE NEED FOR RAPID DEPLOYMENT. SPOTTERS MAY BE NEEDED AGAIN ON SUNDAY IN MANY AREAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 5, 7:37 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 737 AM CDT SAT MAY 5 2007 NEZ046-051300- SHERMAN- 737 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY... AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POOLE...OR 21 MILES NORTHEAST OF KEARNEY... AND MOVING NORTHEAST AT 50 MPH. * THE THUNDERSTORM WILL BE NEAR... ROCKVILLE BY 745 AM CDT ASHTON BY 755 AM CDT QUARTER SIZE HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN EASTERN SHERMAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. HEINLEIN
Special weather statement, May 5, 8:04 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 804 AM CDT SAT MAY 5 2007 NEZ041-048-051330- MERRICK-NANCE- 804 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MERRICK AND NANCE COUNTIES... AT 759 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ARCHER...OR 15 MILES NORTHEAST OF GRAND ISLAND...AND MOVING NORTH AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... PALMER BY 810 AM CDT FULLERTON BY 825 AM CDT BELGRADE BY 830 AM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
Special weather statement, May 5, 8:07 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 807 AM CDT SAT MAY 5 2007 NEZ040-047-051330- GREELEY-HOWARD- 807 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY AND HOWARD COUNTIES... AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELBA...OR 27 MILES NORTHWEST OF GRAND ISLAND...AND MOVING NORTH AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... WOLBACH BY 820 AM CDT GREELEY BY 825 AM CDT SPALDING BY 830 AM CDT SMALL HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
Special weather statement, May 5, 11:20 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1120 AM CDT SAT MAY 5 2007 NEZ041-051645- NANCE- 1120 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NANCE COUNTY... AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF FULLERTON...OR 27 MILES WEST OF COLUMBUS...AND MOVING NORTH AT 50 MPH. * THE THUNDERSTORM WILL BE NEAR... GENOA BY 1130 AM CDT SMALL HAIL AND TORRENTIAL RAIN IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
Local storm report, May 5, 11:30 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1130 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HAIL 8 E FULLERTON 41.36N 97.82W
05/05/2007 E1.00 INCH NANCE NE TRAINED SPOTTER
&&
PFANNKUCHSpecial weather statement, May 5, 11:38 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1138 AM CDT SAT MAY 5 2007 NEZ040-051715- GREELEY- 1138 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY COUNTY... AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCOTIA...OR 34 MILES SOUTHEAST OF BURWELL...AND MOVING NORTH AT 65 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN GREELEY COUNTY BY 1150 AM CDT SMALL HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:51 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 39 min |
| May 4, 9:15 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 60 min |
| May 4, 9:58 PM CDT | Severe Thunderstorm Warning | GID | Webster | 47 min |
| May 4, 10:16 PM CDT | Tornado Warning | GID | Franklin | 59 min |
| May 4, 10:48 PM CDT | Flash Flood Warning | GID | Franklin | 6 hr |
| May 4, 10:50 PM CDT | Severe Thunderstorm Warning | GID | Webster | 55 min |
| May 4, 10:59 PM CDT | Tornado Warning | GID | Franklin | 34 min |
| May 4, 11:43 PM CDT | Severe Thunderstorm Warning | GID | Webster | 62 min |
| May 4, 11:45 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 7 min |
| May 4, 11:48 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 57 min |
| May 5, 12:20 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 28 min |
| May 5, 12:36 AM CDT | Flash Flood Warning | GID | Webster | 6 hr |
| May 5, 12:36 AM CDT | Severe Thunderstorm Warning | GID | Phelps | 54 min |
| May 5, 12:51 AM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 54 min |
| May 5, 12:54 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 66 min |
| May 5, 1:13 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 23 min |
| May 5, 1:20 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 40 min |
| May 5, 1:32 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 36 min |
| May 5, 1:36 AM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, York | 54 min |
| May 5, 1:46 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 59 min |
| May 5, 1:49 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 11 more | 17 hr |
| May 5, 2:22 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 30 min |
| May 5, 4:33 AM CDT | Flash Flood Warning | GID | Franklin | 6 hr |
| May 5, 7:30 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| May 5, 11:26 AM CDT | Severe Thunderstorm Warning | GID | Nance | 23 min |
| May 5, 12:10 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 16 min |
| May 5, 2:22 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 38 min |
| May 5, 2:27 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 14 min |
| May 5, 3:20 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 40 min |
| May 5, 3:58 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 47 min |
| May 5, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 29 min |
| May 5, 4:15 PM CDT | Tornado Warning | GID | Thayer | 31 min |
| May 5, 4:37 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.